Q: Hi, we have purchased DCA and from the first day there was diarrhea this is the second day so it‘s two days once a day, should we consider the dose of capsules 333 a high dosage? This man has had tumor on his vocal cords, which were removed as well as a part of his larynx . So now he was advised to follow chemo, which he won’t cause doctors said his tests revealed that something wasn‘t right, probably spread after surgery. Should we continue and disregard
once a day diarrhea? We are taking it low as far as the dosage calculator is concerned. Thank you in advance. Victoria
A: Hello, Victoria.
This is the first time we’ve heard that someone would develop diarrhea after taking DCA. Diarrhea is not a documented side effect of Sodium dichloroacetate. In extremely rare cases, diarrhea could be a result of an allergic reaction. However, symptoms like itchiness, hives, shortness of breath, cough, swollen face should also be present. On top of that, allergic reactions to DCA are extremely rare. Personally, we have never encountered them.
We have followed hundreds cases of people who are taking DCA, yet we have never observed that Sodium dichloroacetate would cause loose stools. It is most likely caused by other reasons and should be investigated by his doctor. DCA dose size should not impact the intensity of diarrhea, therefore, he can take more than just one 333 mg capsule.
On the other hand, one of the things that some people experience in their digestive system while on DCA is stomach irritation. Sodium dichloroacetate powder is a little bit acidic, however, most manufacturers use buffers in their product to make it neutral. Using capsules or taking DCA with/after food also quickly fixes this problem.
Maybe it’s just bad food, too much coffee, too much spices, stress or his overall condition ? Did the man have any kind of chemotherapy lately ? Oncological drugs often cause loose stools. We would advise you to take a short break (about 3 days) from taking DCA and then start again. Observe if the diarrhea returns.
He should also take plenty of clear fluids, at least 8 glasses of water or tea. Eating frequently in small amounts of low fiber food should also help. For example, bananas, rice, noodles, white bread, skinned chicken or turkey, fish.
If all of this fails, try taking Imodium (Loperamide). Start with 4 mg initially and afterwards give him 2 mg after each loose bowel movement.
Hope this helps.